Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 355, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 11, 2021, 2:26 PM EDT for 5 counties in Virginia. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2021, 2:26 PM EDT (18:26 UTC)
- Expired
- Aug 11, 2021, 3:04 PM EDT
- In force
- 38 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, VA, Frederick County, VA, Page County, VA, Shenandoah County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 61 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 2:39 PM EDT | TSTM WND DMG | 2 Nw Karo, VA | POWER LINES DOWN AT THE INTERSECTION OF LAKESIDE DRIVE AND ROYAL WALNUT ROAD. |
| Aug 11, 2:46 PM EDT | TSTM WND DMG | Front Royal, VA | MULTIPLE TREES DOWN NEAR JOHN MARSHALL ROAD & HIGH KNOB ROAD. TIME BASED ON RADAR. |
| Aug 11, 2:49 PM EDT | TSTM WND DMG | 3 Wnw Linden, VA | MULTIPLE TREES DOWN ALONG DISMAL HOLLOW ROAD NEAR I-66. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 2:02 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106
WUUS51 KLWX 111826
SVRLWX
VAC043-069-139-171-187-111915-
/O.NEW.KLWX.SV.W.0355.210811T1826Z-210811T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
226 PM EDT Wed Aug 11 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
East central Shenandoah County in northwestern Virginia...
South central Frederick County in northwestern Virginia...
Warren County in northwestern Virginia...
Southwestern Clarke County in northwestern Virginia...
Northeastern Page County in northwestern Virginia...
* Until 315 PM EDT.
* At 226 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Stephens City to near
Woodstock, moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Front Royal, Woodstock, Stephens City, Linden, Edinburg, Chester
Gap, Kings Crossing, White Post, Seven Fountains, Riverton, Karo,
Saint Davids Church, Glen Echo, Bentonville, Blue Mountain,
Nineveh, Bethel, Rileyville, Fort Valley and Arco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3905 7791 3902 7794 3900 7799 3894 7804
3893 7806 3888 7809 3888 7812 3883 7817
3877 7820 3876 7825 3876 7828 3873 7832
3875 7858 3882 7864 3897 7832 3896 7826
3909 7822
TIME...MOT...LOC 1826Z 235DEG 10KT 3902 7816 3884 7855
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DHOF2 follow-up statements
999
WWUS51 KLWX 111856 RRA
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
256 PM EDT Wed Aug 11 2021
VAC043-069-139-171-187-111915-
/O.CON.KLWX.SV.W.0355.000000T0000Z-210811T1915Z/
Shenandoah VA-Frederick VA-Warren VA-Clarke VA-Page VA-
256 PM EDT Wed Aug 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EAST CENTRAL SHENANDOAH...SOUTH CENTRAL FREDERICK...WARREN...
SOUTHWESTERN CLARKE AND NORTHEASTERN PAGE COUNTIES IN NORTHWESTERN
VIRGINIA...
At 255 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Delaplane to 10 miles east of
Woodstock, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Front Royal, Stephens City, Linden, Chester Gap, Fort Valley, Arco,
Compton, Howellsville, White Post, Riverton, Armel, Karo, Glen Echo,
Bentonville, Blue Mountain, Nineveh, Bethel, Browntown, Cedarville
and Buckton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3905 7791 3902 7794 3900 7799 3894 7804
3893 7806 3888 7809 3888 7812 3883 7817
3877 7820 3876 7825 3876 7828 3873 7832
3878 7840 3882 7839 3897 7832 3896 7826
3909 7822
TIME...MOT...LOC 1855Z 261DEG 14KT 3902 7800 3883 7833
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KJP342
WWUS51 KLWX 111904
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
304 PM EDT Wed Aug 11 2021
VAC043-069-139-171-187-111914-
/O.CAN.KLWX.SV.W.0355.000000T0000Z-210811T1915Z/
Shenandoah VA-Frederick VA-Warren VA-Clarke VA-Page VA-
304 PM EDT Wed Aug 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHENANDOAH...
SOUTH CENTRAL FREDERICK...WARREN...SOUTHWESTERN CLARKE AND
NORTHEASTERN PAGE COUNTIES IN NORTHWESTERN VIRGINIA IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northern and northwestern Virginia.
LAT...LON 3905 7791 3902 7794 3900 7799 3894 7804
3893 7806 3888 7809 3888 7812 3883 7817
3877 7820 3876 7825 3876 7828 3873 7832
3878 7840 3882 7839 3897 7832 3896 7826
3909 7822
TIME...MOT...LOC 1903Z 235DEG 10KT 3903 7798 3884 7831
$$
KJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:17 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Aug 11, 10:17 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1017 AM EDT Wed Aug 11 2021
.SYNOPSIS...
A high pressure will remain in place over the southeast US
through Thursday with continued chances for showers and
thunderstorms each day. A cold front will move into our region
Saturday and stall nearby Sunday into early next week. Tropical
Storm Fred could affect our weather sometime next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Subtropical ridge remains to the south while surface high
pressure remains over the Atlantic. Our area remains in a zonal
flow aloft between the subtropical ridge and upper-level
low/trough over central Canada into the northern Plains.
A south to southwest flow combined with low-level temps progged
to be about 1-3C hotter than yesterday means that more hot and
humid conditions are expected. Max temps will range from the 70s
and 80s along the ridges to the mid and upper 90s across most
other locations (perhaps a little cooler in the Shenandoah
Valley). A Heat Advisory is in effect for the eastern Panhandle
of West Virginia, central MD, northern VA, the Wash, Balt, and
Fredericksburg Metro areas, and southern MD. Heat indices around
100 to 105 degrees are expected across this area. The highest
heat indices around 105 will be near and east of Interstate 95.
The heat and humidity will lead to more instability, with the
highest CAPE expected to be east of a pressure trough that will
set up near the I-81 corridor. Terrain circulation and the
surface trough will be the trigger to initiate convection, then
convection will likely increase in coverage as it moves eastward
into the more unstable environment. Despite weak shear, moderate
to high CAPE combined with steep low-level lapse rates means
that storms will be capable of producing damaging wind gusts.
Isolated large hail is possible to since higher CAPE is progged
to be in the -10 to -20C level. There is also an isolated flash
flood threat given the higher CAPE and pwats close to 2"
(especially east of the Blue Ridge Mountains). However, the
storms should be moving somewhat with around 15 knots of
westerly flow aloft and the cloud layer wind is perpendicular to
the orientation of the surface trough. Therefore, confidence is
not high enough for a flash flood watch at this time.
Convection will wane later this evening with the loss of daytime
heating, and it will turn out warm and humid overnight with
patchy fog. Isolated showers are still possible overnight as the
shortwave passes through.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
The main energy from the upper level low over Canada will
remain to our north on Thursday with a mid level westerly flow
continuing throughout the day. CAMs have mainly dry conditions
for Thursday,but I feel with afternoon temps expected to peak in
the upper 90s with dewpoints in the mid 70s that pulse
thunderstorms can't be ruled out. Although CAPE and low level
lapse rates will be favorable, I believe the lack of forcing
along with a westerly flow will greatly limit the threat for
showers and thunderstorms on Thursday.
The main hazard for Thursday will be the threat for excessive
heat. A continued south to southwesterly flow will continue to
advect in hot and humid conditions. Model 850 temps indicate
that afternoon temps should be a few degrees warmer then today.
I expect afternoon temps to peak in the upper 90s with a few
areas potentially reaching the 100 degree mark. DC may struggle
to hit 100 degrees especially if winds come off the Potomac
River. The combination of high temps in the upper 90s and
dewpoints in the low to mid 70s will lead to heat indices rising
above 105 with the possibility that the heat index could
surpass the 110 degree mark. An Excessive Heat Watch is in
effect for Thursday and decisions on the excessive heat threat
should be made later today.
Another hot and humid day is expected on Friday as high
pressure will remain off the coast of the SE US. A south to
southwesterly flow will continue to advect in hot and moist air
into our region. High heat indices will once again be the main
hazard threat for Friday with heat indices possibly reaching
heat advisory levels. Afternoon temps will likely be similar or
slight cooler then Thursday with slightly cooler dewpoint temps.
Afternoon temps are forecast to peak in the mid to upper 90s
once again.
A cold front will slowly approach from the northwest on Friday.
Ahead of the front, hot humid conditions will produced an
unstable environment which will combine with the approaching
boundary to bring another possible round of strong to severe
thunderstorms. SPC has highlighted a threat area off to the
northwest of our region but I believe the environment will be
unstable enough that SVR storms will be threat especially later
in the day on Friday. High PW's could also lead to storms
capable of producing heavy rainfall and possibly a localized
flood threat.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Cold front slowly sliding into the area on Friday night and
Saturday is the main focus of the beginning of the long term.
Still some timing differences on this front, with the EC holding
it up a bit and allowing Saturday afternoon to be quite stormy.
GFS and GGEM are more progressive, with the front ending up
south of the area before peak heating and preventing another big
convective day, though some limited showers and thunderstorms
would still be possible. For now have sided more with EC and
kept POPs likely on Saturday. This remains a potential severe
and flood risk day, but given guidance uncertainties, will not
up any wording in products compared to what we presently have.
Highs Saturday likely end up a bit cooler than previous days, if
because of the front itself, or because of the showers and
thunderstorms.
Front will not clear the area completely as Canadian high
pressure builds eastward to our north on Sunday and Monday, so
clouds and a few showers may linger, especially across central
Virginia. Temperatures will certainly be cooler by then, with
80s for highs. Risk of severe weather or flooding will remain
low, however, as we will generally be on the stable side of the
front.
By Tuesday and beyond, eyes turn towards Tropical Storm Fred.
While it is unlikely to affect our region with tropical storm
conditions, it could bring concentrated rainfall to our region
at some point. However, uncertainty is quite high at this point.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions along with winds generally out of the south are
expected for the majority of the period through Friday. Periods
of subVFR conditions will be possible this afternoon along with
strong wind gusts due to thunderstorms. The best chance for
storms will be between 18 and 23z from west to east. High heat
will be a threat at all terminals through Friday with heat
indices likely reaching the 105 mark especially over the airport
tarmac. Another chance for brief subVFR conditions will occur
on Friday due to thunderstorms with terminals west of the I-95
corridor at the highest risk.
Intervals of sub-VFR look more likely Saturday as a cold front
stalls nearby, resulting in several rounds of showers and
possibly thunderstorms. The risk of showers and thunderstorms
will decline Sunday as the front settles a bit further south,
but sub-VFR intervals may continue due to low clouds.
&&
.MARINE...
Southerly channeling winds may lead to periods of SCA level
winds through Friday. Thunderstorms today may require Special
Marine Warnings over marine areas. Small Craft Advisories may
be needed through the end of this week.
A cold front will stall nearby over the weekend. This should
result in a diminished pressure gradient, leading to a
relaxation of the southerly channeling and a lowered risk of SCA
conditions. However, thunderstorms with gusty winds requiring
Special Marine Warnings will remain a threat, especially
Saturday.
&&
.TIDES/COASTAL FLOODING...
Southerly channeling will continue for the next few days, but
anomalies have leveled off, so right now it appears tide levels
will stay just below minor thresholds at all sites. Confidence
is not high on this, however, so will continue to monitor
closely.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory until 8 PM EDT this evening for DCZ001.
Excessive Heat Watch from Thursday afternoon through Thursday
evening for DCZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ003>006-008-
011-013-014-016>018-503>508.
Excessive Heat Watch from Thursday afternoon through Thursday
evening for MDZ003>006-008-011-013-014-016>018-503>508.
VA...Heat Advisory until 8 PM EDT this evening for VAZ031-052>057-
501-502-505-506.
Excessive Heat Watch from Thursday afternoon through Thursday
evening for VAZ031-052>057-501-502-505-506.
WV...Heat Advisory until 8 PM EDT this evening for WVZ051>053.
Excessive Heat Watch from Thursday afternoon through Thursday
evening for WVZ051>053.
MARINE...None.
&&
SYNOPSIS...RCM/JMG
NEAR TERM...BJL/JMG
SHORT TERM...JMG
LONG TERM...RCM
AVIATION...BJL/RCM/JMG
MARINE...BJL/RCM/JMG
TIDES/COASTAL FLOODING...RCMHazardous weather outlook, Aug 11, 2:12 PM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 212 PM EDT Wed Aug 11 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-121000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 212 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 9 PM for the outlook area. Scattered severe thunderstorms with damaging wind gusts and isolated large hail are possible. Isolated instances of flash flooding are possible through early this evening. A Heat Advisory is in effect until 8 PM for the outlook area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An Excessive Heat Watch is in effect for Thursday afternoon and early evening for the outlook area. Heat index values of 100 to 109 degrees are likely during the afternoon and early evening hours Friday. Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters have been activated. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-121000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 212 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 9 PM for the outlook area. Scattered severe thunderstorms with damaging wind gusts and isolated large hail are possible. Isolated instances of flash flooding are possible through early this evening. A Heat Advisory is in effect until 8 PM for much of northern to central Maryland, as well as areas of northern Virginia and the far eastern West Virginia panhandle. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An Excessive Heat Watch is in effect for Thursday afternoon and early evening for the same locations. Heat index values of 100 to 107 likely during the afternoon and early evening hours Friday. Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters have been activated. MDZ001-501-502-VAZ503-504-WVZ501>506-121000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 212 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect for Garrett and Mineral Counties until 9 PM. Scattered severe storms with damaging winds and isolated large hail are possible. Isolated instances of flash flooding are possible. Elsewhere, an isolated severe storm is possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotters have been activated.
In the hours before
Local storm report, Aug 11, 12:12 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1212 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 SSW NORRISVILLE 39.68N 76.55W
08/10/2021 HARFORD MD 911 CALL CENTER
SEVERAL LARGE TREE LIMBS BLEW DOWN ONTO JOLLY ACRES
ROAD NEAR THE PARKER CONSERVATION AREA.
&&
EVENT NUMBER LWX2105172
DHLocal storm report, Aug 11, 12:17 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1217 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 S NORTH EAST 39.59N 75.94W
08/10/2021 CECIL MD 911 CALL CENTER
TWO TREES BLEW DOWN ALONG TURKEY POINT ROAD.
&&
EVENT NUMBER LWX2105173
DHLocal storm report, Aug 11, 12:18 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1218 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG CONOWINGO 39.68N 76.16W
08/10/2021 CECIL MD 911 CALL CENTER
TWO TREES BLEW DOWN ON CONOWINGO ROAD NEAR ROCK SPRINGS
ROAD.
&&
EVENT NUMBER LWX2105174
DHLocal storm report, Aug 11, 1:13 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST FALLS CHURCH 38.88N 77.17W
08/10/2021 M59 MPH CITY OF FALLS CHUR VA MESONET
A WIND GUST OF 51 KNOTS (59 MPH) WAS MEASURED BY A
PERSONAL WEATHER STATION IN THE CITY OF FALLS CHURCH.
&&
EVENT NUMBER LWX2105175
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:37 PM EDT | Special Marine Warning | LWX | 59 min | |
| Aug 11, 1:33 PM EDT | Small Craft Advisory | LWX | 8 hr | |
| Aug 11, 1:59 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren | 46 min |
| Aug 11, 2:06 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham | 39 min |
| Aug 11, 2:11 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham, City of Harrisonburg | 49 min |
| Aug 11, 2:44 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 46 min |
| Aug 11, 2:49 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Rappahannock, Warren | 41 min |
| Aug 11, 2:52 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison | 38 min |
| Aug 11, 2:53 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Rappahannock | 39 min |
| Aug 11, 2:59 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 46 min |
| Aug 11, 3:18 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Rappahannock | 42 min |
| Aug 11, 3:19 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 12 min |
| Aug 11, 3:25 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Madison, Rappahannock | 50 min |
| Aug 11, 3:37 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, City of Charlottesville | 53 min |
| Aug 11, 3:42 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 48 min |
| Aug 11, 3:46 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, City of Winchester | 25 min |
| Aug 11, 3:50 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Madison, Orange | 29 min |
| Aug 11, 4:01 PM EDT | Special Marine Warning | LWX | 119 min | |
| Aug 11, 4:06 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier | 39 min |
| Aug 11, 4:20 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 40 min |
| Aug 11, 4:28 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 11, 4:38 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 11, 4:38 PM EDT | Severe Thunderstorm Warning | LWX | Prince William, Stafford | 41 min |
| Aug 11, 5:06 PM EDT | Special Marine Warning | LWX | 114 min | |
| Aug 11, 5:24 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania | 36 min |
| Aug 11, 6:09 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 11, 6:26 PM EDT | Special Marine Warning | LWX | 34 min | |
| Aug 11, 6:45 PM EDT | Special Marine Warning | LWX | 34 min | |
| Aug 11, 7:40 PM EDT | Special Marine Warning | LWX | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.